2 MIN READ | Health Psychology

News Release

The Dangers of Abusing Ketamine and Entering a ‘K-Hole’

Cite This
News Release, (2022, August 4). The Dangers of Abusing Ketamine and Entering a ‘K-Hole’. Psychreg on Health Psychology. https://www.psychreg.org/dangers-ketamine-k-hole/
Reading Time: 2 minutes

Drug use, particularly ketamine, has become an expectation at many festival events, as attendees look to enhance their experience and unwind. 

So as the summer festival season rolls into full swing, Martin Preston, founder and chief executive at private rehab clinic Delamere has warned potential users and festival-goers of the dangers of abusing ketamine and entering a k-hole: Ketamine is a commonly used anaesthetic by doctors and vets, but despite its medical use, the drug is commonly abused illegally.’

‘Commonly referred to as ket, horse-tranquiliser and special k, it gives the user a drunk-like feeling in small doses. However, a large dose has an extremely powerful, hallucinogenic and dissociative effect commonly referred to as a k-hole.’

‘When someone enters a ‘k-hole’, they are temporarily unable to interact with others or the world around them. Ketamine is a dissociative drug, which can make users feel detached from reality and themselves.’

Studies have shown that ketamine addiction is not physical but purely psychological. That’s why ketamine is often used to alleviate feelings of anxiety or depression, as it induces a trance-like state while providing sedation and pain relief.

‘K-holes’ are extremely dangerous as they can cause damaging mental and physical effects. Mentally, they can cause hallucinations, paranoia, extreme panic and short-term memory loss, leading to long-term mental health issues.’

‘Users can also become violently agitated, putting themselves and others at risk. This is why festivals are one of the worst environments under the influence of ketamine, as the dissociative effects could cause psychosis-like experiences which are dangerous for everyone.’

‘Physically, ketamine can cause vomiting, a slow heart rate and breathing problems. When frequently taken in a high dose, ketamine can cause the bladder to shrink, producing cloudy or bloody urine and pain when going to the toilet. In the worst cases of ketamine abuse, the damage can be irreversible, requiring a colostomy bag to be surgically placed to bypass the bladder alongside potential liver damage.’


Psychreg is mainly for information purposes only; materials on this website are not intended to be a substitute for professional advice. Don’t disregard professional advice or delay in seeking  treatment because of what you have read on this website. Read our full disclaimer

Copy link